Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes swelling and itching on face after taking Prednisone?

my doc prescribed some prednisone i star taking 2 tablets for 3 day than reduc i dose a day my face was swelling and i was itch he said i had a allergic reaction will have to contin be o prednison this the only time i fell better win iam on this medical
Sat, 21 Nov 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Corticosteroid preparations like Prednisone have anti inflammatory and immuno-suppressive properties and are widely used in treatment of asthma and allergic disorders. Prednisone itself, however, can induce hypersensitivity or allergic reactions in some people. This reactions can cause skin rashes, which can include: trouble breathing, swelling of the face, tongue or throat, itching, dizziness etc. Most Prednisone side effects go away as the dose is lowered and weaned off completely. Antihistamines are the drug of choice here. If you experience such type of allergic reactions, immediately inform your doctor.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes swelling and itching on face after taking Prednisone?

Hi, Corticosteroid preparations like Prednisone have anti inflammatory and immuno-suppressive properties and are widely used in treatment of asthma and allergic disorders. Prednisone itself, however, can induce hypersensitivity or allergic reactions in some people. This reactions can cause skin rashes, which can include: trouble breathing, swelling of the face, tongue or throat, itching, dizziness etc. Most Prednisone side effects go away as the dose is lowered and weaned off completely. Antihistamines are the drug of choice here. If you experience such type of allergic reactions, immediately inform your doctor. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician